Oklahoma, 2021

Hail in Oklahoma, November 24, 2021

November 24, 2021 · NWS TSA · 1 event in 1 county or zone

Strong thunderstorms developed across portions of northeastern Oklahoma during the evening of the 24th, as a cold front moved into the area. The strongest storms produced hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong thunderstorms developed across portions of northeastern Oklahoma during the evening of the 24th, as a cold front moved into the area. The strongest storms produced hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 24, 9:34 PM CST, 36 minutes earlier.

Area forecast discussion, Nov 24, 9:34 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
934 PM CST Wed Nov 24 2021

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 919 PM CST Wed Nov 24 2021

Cold front has pushed into NE OK as of mid evening. Hi-res
guidance has been consistent in focusing most of the measureable
precipitation to the east, so have made minor adjustments to PoPs
based on latest trends. Have also trimmed thunder chances to
slight chance. Brisk north winds will ensue behind the boundary,
and current forecast has that accounted for. Overnight low
temperatures look reasonable and have left those as is.

Updated ZFP/PFM/AFM already sent.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 208 PM CST Wed Nov 24 2021

Breezy northerly winds and noticeably cooler temperatures are
expected Thursday. The progressive pattern will allow for a quick
warm up with temperatures well above seasonal normals by
Saturday. The forecast through the weekend currently remains dry
however the evolution of a cut off low forecast to develop over
northern Mexico may necessitate rain chances Saturday into Sunday
which will also coincide with the next passing cold front. Again,
minimal cooling is expected with this frontal passage and
temperatures are forecast to remain near to above normal through
the middle of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 500 PM CST Wed Nov 24 2021

Some patchy MVFR cigs persist over NW AR but should trend toward
VFR over the new few hours. A cold front will slide south and east
across the region tonight, with a period of MVFR conditions and
storm potential at all sites except KBVO. VFR conditions will
return tomorrow morning, along with gusty north winds.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   38  49  28  59 /  40   0   0   0
FSM   44  52  29  57 / 100  10   0   0
MLC   39  50  27  56 /  80   0   0   0
BVO   35  48  24  58 /  10   0   0   0
FYV   36  47  23  54 /  90   0   0   0
BYV   37  45  26  54 / 100   0   0   0
MKO   37  47  27  54 /  80   0   0   0
MIO   34  45  26  54 /  80   0   0   0
F10   37  49  27  57 /  60   0   0   0
HHW   44  53  30  54 /  90  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Nov 24, 4:50 PM CST, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CST Wed Nov 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CST Wed Nov 24 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Western Arkansas and far Eastern Oklahoma.
	ONSET...This evening.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Mainly Southeast of Interstate 44.
	ONSET...This evening.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION... South winds will continue gusting between 20 and 30
mph across much of eastern Oklahoma and western Arkansas into the
evening ahead of an approaching cold front.  Behind the front,
northerly winds will ensue with a few gusts around 30 mph possible.

Scattered to numerous showers and scattered thunderstorms
are expected tonight across eastern Oklahoma and western Arkansas
as the cold front moves through the region. Elevated instability
will be sufficient for scattered storms embedded within the shower
activity. The heaviest rainfall totals will be across southeast Oklahoma
into western Arkansas where local rain amounts approaching an inch
will be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
The rain showers are expected to come to an end during the overnight
hours as the cold front moves south and east of the area. Gusty
northerly winds can be expected Thanksgiving day along with noticeably
colder temperatures.

weather.gov/tulsa contains additional information.

The radar

The Tulsa radar (KINX), 34 km away, was scanning. The volume nearest the first event began at 04:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tulsa

When
November 24, 10:10 PM CST
Where
Tulsa County, 2.48 mi SSW of Broken Arrow Arpk
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.017, -95.886

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989384.